Alert archive / Kansas / Wind Advisories in 2024
Wind Advisory 13, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 21, 2024, 12:27 PM CDT for 17 counties in Kansas. It took effect at Apr 22, 2024, 11:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2024, 12:27 PM CDT (17:27 UTC)
- In effect from
- Apr 22, 2024, 11:00 AM CDT
- Expired
- Apr 22, 2024, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015 WWUS73 KICT 211727 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1227 PM CDT Sun Apr 21 2024 KSZ032-033-047>053-067>069-082-083-091>093-220130- /O.NEW.KICT.WI.Y.0013.240422T1600Z-240422T2300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of McPherson, Winfield, Marion, Peabody, Haysville, Kingman, Ellsworth, Hutchinson, Salina, Lincoln, Great Bend, Andover, Attica, Sylvan Grove, Strong City, Wichita, El Dorado, Anthony, Derby, Wellington, Russell, Arkansas City, Harper, Bel Aire, Valley Center, Sterling, Hillsboro, Augusta, Lyons, Newton, Park City, Cottonwood Falls, Wilson, and Rose Hill 1227 PM CDT Sun Apr 21 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central and South Central Kansas. * WHEN...From 11 AM to 6 PM CDT Monday. * IMPACTS...Gusty winds will blow around light weight unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jakub
1 follow-up statement
475 WWUS73 KICT 220848 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 348 AM CDT Mon Apr 22 2024 KSZ032-033-047>053-067>069-082-083-091>093-222300- /O.CON.KICT.WI.Y.0013.240422T1600Z-240422T2300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Anthony, Harper, Sterling, Strong City, Winfield, Peabody, Hutchinson, Salina, Arkansas City, Wichita, Park City, Rose Hill, Wellington, Marion, Newton, Andover, Hillsboro, Great Bend, Augusta, Derby, Sylvan Grove, Russell, Cottonwood Falls, Valley Center, Ellsworth, Lincoln, Kingman, Bel Aire, Attica, Lyons, Haysville, El Dorado, McPherson, and Wilson 348 AM CDT Mon Apr 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 11 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Cuellar
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 21, 12:08 PM CDT, 19 minutes earlier. Its key messages:
- Strong winds and very high fire danger on Monday.
- Getting into active pattern starting Thu and continuing through the weekend.
Area forecast discussion, Apr 21, 12:08 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1208 PM CDT Sun Apr 21 2024 .KEY MESSAGES... - Strong winds and very high fire danger on Monday. - Getting into active pattern starting Thu and continuing through the weekend. && .DISCUSSION... Issued at 315 AM CDT Sun Apr 21 2024 Water vapor imagery currently shows some shortwave energy sinking southeast across eastern Nebraska into Northeast KS with a more robust upper wave moving into British Columbia. Meanwhile at the surface, high pressure is situated over southwest Nebraska/nw KS and encompasses the majority of the Plains. Looking for a fairly pleasant day today across the area with light winds and highs a few degrees below normal. Surface high will slide into the Arklatex/Lower Mississippi Valley region by Monday afternoon as lee troughing deepens as strong jet energy moves-in from the Northern Rockies. This will setup strong pressure gradient along with strong southwest winds area wide for Mon. Wouldn't be shocked if we end up needing a wind advisory for Mon afternoon, especially across central KS. Still looking for the upper impulse to track across the Northern Plains Mon evening and into the Upper Mississippi Valley by Tue afternoon. This will allow a weak cold front to move through the forecast area during the day Tue and should push through the entire area by late Tue afternoon. Rainfall chances continue to lower with each model run so confidence in any location picking up meaningful rainfall is very low at this time for Mon night- Tue. For Wed into Wed evening, a brief period of upper ridging is expected to move across the region as the surface high moves into the Great Lakes region. Meanwhile, a fast moving compact shortwave is forecast to lift out of the Desert Southwest and over the Four Corners region by Thu afternoon. GFS has stayed the course with the timing of this feature and the last couple runs of the ECMWF have come around to this faster GFS solution. Ahead of this impulse, moisture transport will start to ramp-up late Tue night into Wed morning and may bring some sct convection to OK and parts of southern KS. By Thu afternoon, shortwave will be moving out into the High Plains with a dryline setting up from southwest KS down into the TX Panhandle. Meanwhile, over the eastern half of KS, strong 850-700mb moisture transport, near and north of a lifting warm front, should support at least sct showers and storms into the early evening. Confidence starts to drop off for the Fri-Sat time frame. The GFS is more progressive with the upper wave and tracks it across eastern KS on Fri, while the ECMWF lift it into west-central Nebraska. At this time it appears at least eastern KS would be in play for storms on Fri and possibly areas further west if the ECMWF verifies. Then for Sat both ECMWF and GFS dig a deep western CONUS upper trough and progress it very slowly east into Sun. The trend so far with this trough has been to slow it down and dig it deeper. Over the Plains, confidence is high that there will be plenty of rich moisture around for both Sat and Sun. However, with the better upper dynamics further west, confidence on widespread convection is low. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1204 PM CDT Sun Apr 21 2024 VFR conditions will prevail across the region for the rest of today and tonight. Meanwhile southerly winds will be on the increase tomorrow and will become rather strong and gusty, especially across central/south central Kansas. && .FIRE WEATHER... Issued at 315 AM CDT Sun Apr 21 2024 Very high fire danger still looks likely on Mon afternoon. Confidence is high that strong southwest winds will overspread the area by Mon afternoon with gusts in the 40-45 mph range likely over central KS. Afternoon RH's on Mon are forecast to generally be around 30%. These conditions will result in very high grassland fire danger for areas along and especially west of I-135. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...RBL AVIATION...CDJ FIRE WEATHER...RBL
Hazardous weather outlook, Apr 21, 7:36 AM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 736 AM CDT Sun Apr 21 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-221245- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 736 AM CDT Sun Apr 21 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong southwest winds will elevate grassland fire danger into the very high category on Monday afternoon and early evening. A few storms will be possible Monday night with strong or severe storms not expected. Storm chances will increase Wednesday night and especially for Thursday into Thursday night. Through this time frame it appears strong and possibly severe storms will be possible. Storm chances will remain in the forecast for Friday and Saturday with considerable uncertainty on the severity and location of storms. So be sure to check future updates as next weekend approaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.